Alert archive / Indiana / Special Weather Statements in 2014
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at May 12, 2014, 2:21 PM EDT for Daviess County, Martin County, Indiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2014, 2:21 PM EDT (18:21 UTC)
- Expired
- May 12, 2014, 3:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Indianapolis, IN
Counties Daviess County, IN, Martin County, IN
The radar
The Evansville,IN radar (KVWX), 99 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.4 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1710 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 6.7
The text
As transmitted, in the capitals the NWS used until 2016.
920
WWUS83 KIND 121821
SPSIND
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
221 PM EDT MON MAY 12 2014
INZ061-068>070-121900-
DAVIESS-GREENE-LAWRENCE-MARTIN-
221 PM EDT MON MAY 12 2014
...STRONG THUNDERSTORM ADVISORY FOR DAVIESS...SOUTHEASTERN GREENE...
WESTERN LAWRENCE AND MARTIN COUNTIES UNTIL 300 PM EDT...
AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF WASHINGTON...OR 15 MILES
NORTHEAST OF PETERSBURG...MOVING NORTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
SHOALS...
CANNELBURG...
LOOGOOTEE...
WEST BOGGS LAKE...
LACY...
BURNS CITY...
INDIAN SPRINGS...
HURON...
SILVERVILLE...
WILLIAMS...
OWENSBURG...
SPRINGVILLE...
MITCHELL...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3867 8719 3902 8668 3899 8668 3899 8663
3874 8646 3868 8663 3868 8667 3866 8667
3852 8707
TIME...MOT...LOC 1821Z 236DEG 30KT 3865 8703
$$
KOCHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at May 12, 1:53 PM EDT, 28 minutes earlier.
Area forecast discussion, May 12, 1:53 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 153 PM EDT MON MAY 12 2014 .UPDATE... THE LONG TERM SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 310 AM EDT MON MAY 12 2014 A FRONTAL SYSTEM WILL KEEP CHANCES FOR RAIN IN THE FORECAST THROUGH THE WEEK...WITH THUNDERSTORMS ALSO POSSIBLE EARLY IN THE WEEK. TEMPERATURES WILL START OUT ABOVE AVERAGE TODAY BUT WILL COOL TO WELL BELOW AVERAGE BY THURSDAY. READINGS WILL REBOUND SOME BUT STILL REMAIN BELOW AVERAGE FOR THE WEEKEND. && .NEAR TERM /REST OF TODAY/... ISSUED AT 1003 AM EDT MON MAY 12 2014 SOUPY MORNING WITH A MIX OF MID/HIGH CLOUDS ACROSS CENTRAL INDIANA. TEMPS HAVE ALREADY RISEN INTO THE 70S IN MANY LOCALES AS OF 1330Z. CURRENT ANALYSIS AND TRENDS PROMPTING SOME CHANGES TO FORECAST FOR THE AFTERNOON. LAPS SOUNDINGS SHOWING AN UNSTABLE AIRMASS OVERHEAD ALREADY WITH MLCAPES PUSHING 1000 J/KG. THERE IS SOME INHIBITION PRESENT BUT AS SURFACE TEMPS CONTINUE TO WARM...EXPECT THAT TO DISAPPEAR BY THE END OF THE MORNING. DESPITE AN EXPANDING UPPER RIDGE ACROSS THE FORECAST AREA AS THE DAY PROGRESSES...A COUPLE OF FACTORS POINTING TOWARD SCATTERED CONVECTION DEVELOPING BY MIDDAY AND CONTINUING INTO THE AFTERNOON. UPPER LEVEL ANALYSIS SHOWING A FEW WEAK VORTS TRAVERSING THE RIDGE PERIPHERY INTO THE REGION THROUGH THE AFTERNOON...ANY OF WHICH IS LIKELY TO SPARK CONVECTION. SECONDLY AND MORE IMPORTANTLY...REMNANT OUTFLOW BOUNDARY FROM OVERNIGHT STORMS STILL REMAINS IN A NW-SE ORIENTATION ACROSS THE FORECAST AREA...ROUGHLY FROM NEAR DANVILLE ILLINOIS TO COLUMBUS AND NORTH VERNON. HAVE ALREADY SEEN A FEW SHOWERS TRY TO GET GOING THIS MORNING IN VICINITY OF THIS BOUNDARY OVER THE NORTHERN WABASH VALLEY. AS THE AIRMASS FURTHER DESTABILIZES...CONVECTIVE TEMPS IN THE UPPER 70S/LOWER 80S ARE MET AND THE WEAK ENERGY ALOFT MOVES IN...EXPECT SCATTERED CONVECTION TO DEVELOP WITH THE OUTFLOW LIKELY BEING A PRIMARY FOCUS. STORM MODE LIKELY TO BE OF PULSE INTENSITY IN THE ABSENCE OF MORE SUBSTANTIAL BL SHEAR. CANNOT ENTIRELY RULE OUT AN ISOLATED SEVERE THREAT PRIMARILY IN THE FORM OF DAMAGING WINDS...BUT EXPECT MOST STORMS TO REMAIN SUBSEVERE. WBZERO VALUES MUCH HIGHER TODAY AS WELL WITH WARMER AIR ALOFT...SO HAIL THREAT APPEARS GREATLY DIMINISHED. PRECIP WATER VALUES HOWEVER WILL REMAIN IN EXCESS OF 1.5 INCHES...SO TORRENTIAL RAINFALL LIKELY TO ACCOMPANY ANY STORM. WITH THE CHAOTIC LOOK TO THE SATELLITE THIS MORNING...EXPECT PLENTY OF CLOUD DEBRIS OVER THE REGION TODAY. THIS LEADS TO A LOWER CONFIDENCE TEMP FORECAST AND HAVE BUMPED AFTERNOON HIGHS DOWN A FEW DEGREES IN MOST AREAS. STILL EXPECT HIGHS WARMING INTO THE LOWER/MID 80S IN MOST LOCALES. ZONE AND GRID UPDATES OUT. && .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... ISSUED AT 310 AM EDT MON MAY 12 2014 FOCUS REMAINS ON CHANCES FOR RAIN THROUGH THE PERIOD. MODELS STILL DIFFER SOME ON EVOLUTION OF A SURFACE WAVE THAT WILL RIDE ALONG THE COLD FRONT. GFS SEEMS TO WEAK/FAST COMPARED TO NAM/12Z ECMWF. WILL GO CLOSER TO GENERAL CONSENSUS OF NAM/ECMWF. COULD STILL BE SOME WIDELY SCATTERED CONVECTION LINGERING THIS EVENING...THEN ADDITIONAL LOW CHANCES MOVE IN TONIGHT AHEAD OF THE COLD FRONT. AS THE COLD FRONT SLOWLY MOVES INTO A MOIST AIRMASS GRADUALLY INCREASED POPS TO LIKELY CATEGORY ALL AREAS BY TUESDAY AFTERNOON. POPS THEN DROP BACK INTO THE CHANCE CATEGORY TUESDAY NIGHT AS INITIAL FORCING FROM THE FRONT DIMINISHES. AS THE SURFACE WAVES MOVES INTO THE AREA ON WEDNESDAY WENT LIKELY POPS ALL AREAS AGAIN. WITH THE SURFACE WAVE STILL IN THE VICINITY WEDNESDAY NIGHT AND THE UPPER TROUGH APPROACHING...CONTINUED LIKELY POPS ALL AREAS. FOR TEMPERATURES USED A BLEND THROUGH THE PERIOD TO ACCOUNT FOR UNCERTAINTIES IN TIMING OF THE COLD FRONT AND SURFACE WAVE. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... ISSUED AT 153 PM EDT MON MAY 12 2014 CYCLONIC FLOW WILL RESULT IN COOL CONDITIONS WITH SHOWERS FROM TIME TO TIME THROUGH SATURDAY. MEANWHILE...UPPER RIDGING WILL BUILD INTO THE MISSISSIPPI VALLEY BY MONDAY ALLOWING FOR DRY WEATHER AND TEMPERATURES NOT AS COOL. REGIONAL BLEND TEMPERATURES LOOK OK WITH HIGHS ON FRIDAY ONLY IN THE 50S LOOKING GOOD AS 850 MODEL TEMPERATURES ARE PROGNOSTICATED NEAR ZERO DEGREES CELSIUS. BY MONDAY 850 TEMPERATURES WARM TO 7 TO 11 DEGREES AND WOULD SUGGEST HIGHS IN THE UPPER 60S TO LOWER 70S LOOK ON THE MARK. && .AVIATION /DISCUSSION FOR THE 121800Z TAF ISSUANCE/... ISSUED AT 1233 PM EDT MON MAY 12 2014 THE CAP WAS NEAR BREAKING LATE THIS MORNING. WITH POTENTIALLY A HARD TO FIND LEFTOVER THUNDERSTORM BOUNDARY OR TWO FROM LAST NIGHT...SHOULD SEE AT LEAST SOME ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY ACROSS CENTRAL INDIANA. FOR NOW PLAN ON STICKING WITH VCTS AND BORDERLINE MVFR/VFR CEILINGS BASED ON CONVECTIVE CONDENSATION LEVELS THROUGH AROUND 01Z. RAPID REFRESH REFLECTIVITY PROGS ALSO SUGGEST THIS THINKING. IT ALSO SUGGESTS THUNDERSTORMS WILL INCREASE AGAIN AFTER 06Z AS A COLD FRONT GETS CLOSER. THE FRONT SHOULD MAKE IT TO NEAR IND BY 18Z TUESDAY. SHOULD ALSO SEE FLYING CONDITIONS DETERIORATE TO MVFR AT TIMES OR WORSE AFTER THAT. BUFKIT SUGGESTS SOUTH WINDS TO AROUND 15 KNOTS WITH GUSTS TO NEAR 25 KNOTS THROUGH SUNSET DROPPING OFF TO AROUND 10 KNOTS AFTER 01Z. THEN...WINDS WILL PICK UP AGAIN AND BECOME SOUTHWEST AND WEST BEHIND THE FRONT ON TUESDAY. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...50 NEAR TERM...RYAN SHORT TERM...50 LONG TERM....MK AVIATION...MK VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, May 12, 4:13 AM EDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 413 AM EDT MON MAY 12 2014 INZ021-028>031-035>049-051>057-060>065-067>072-130815- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 413 AM EDT MON MAY 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: SCATTERED THUNDERSTORMS ARE POSSIBLE. HAZARDS: LIGHTNING...HEAVY RAIN...GUSTY WINDS...SMALL HAIL. TIMING: STORMS ARE POSSIBLE ANY TIME...BUT THE BEST CHANCES WILL BE THIS AFTERNOON AND AGAIN LATE TONIGHT. DISCUSSION: THUNDERSTORMS MAY DEVELOP IN A WARM AND UNSTABLE AIRMASS TODAY AND TONIGHT. SOME STORMS MAY BE STRONG AND PRODUCE GUSTY WINDS AND SMALL HAIL IN ADDITION TO HEAVY RAIN AND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE ON TUESDAY. DISCUSSION: THUNDERSTORMS ARE POSSIBLE ON TUESDAY AS A COLD FRONT MOVES INTO THE AREA. SOME STRONG STORMS WITH GUSTY WINDS AND SMALL HAIL ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Special weather statement, May 12, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
221 PM EDT MON MAY 12 2014
INZ061-068>070-121900-
DAVIESS-GREENE-LAWRENCE-MARTIN-
221 PM EDT MON MAY 12 2014
...STRONG THUNDERSTORM ADVISORY FOR DAVIESS...SOUTHEASTERN GREENE...
WESTERN LAWRENCE AND MARTIN COUNTIES UNTIL 300 PM EDT...
AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF WASHINGTON...OR 15 MILES
NORTHEAST OF PETERSBURG...MOVING NORTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
SHOALS...
CANNELBURG...
LOOGOOTEE...
WEST BOGGS LAKE...
LACY...
BURNS CITY...
INDIAN SPRINGS...
HURON...
SILVERVILLE...
WILLIAMS...
OWENSBURG...
SPRINGVILLE...
MITCHELL...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3867 8719 3902 8668 3899 8668 3899 8663
3874 8646 3868 8663 3868 8667 3866 8667
3852 8707
TIME...MOT...LOC 1821Z 236DEG 30KT 3865 8703
KOCHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 8:12 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Marion | 33 min |
| May 11, 8:31 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Tippecanoe, Vermillion, Warren | 44 min |
| May 11, 8:48 PM EDT | Special Weather Statement | IND | Tipton | 27 min |
| May 11, 8:56 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Madison | 49 min |
| May 11, 9:18 PM EDT | Special Weather Statement | IND | Tipton | 27 min |
| May 11, 11:49 PM EDT | Special Weather Statement | IND | Howard | 26 min |
| May 12, 12:12 AM EDT | Areal Flood Advisory | IND | Tippecanoe, Warren | 3 hr |
| May 12, 12:20 AM EDT | Special Weather Statement | IND | Delaware | 25 min |
| May 12, 4:16 PM EDT | Special Weather Statement | IND | Jennings | 29 min |
Nearby
Special Weather Statements in Indiana, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.